MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS CL IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS CL IOL; INTRAOCULAR LENS
Model Number Z9002
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Weight and ethnicity: information unknown/not provided.If implanted, give date: not applicable, as lens was removed/replaced during the same procedure.If explanted, give date: not applicable, as lens was removed/replaced during the same procedure.An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an z9002 intraocular lens (iol) in the left eye (os) was fully inserted and removed during the same procedure as the lens was torn while inserting into the eye.The procedure was completed successfully using another johnson & johnson lens (same model and diopter) as a replacement.There were no surgical intervention required, no vitrectomy, sutures or incision enlargement.The outcome did not significantly interfere with activities of daily life.The patient has recovered.No additional information was provided.
 
Additional Manufacturer Narrative
Corrected date: in further review of the file, it was noted that the manufacturing date of the lens (09-mar-2017) reported in the initial mdr was incorrect.The following section has been updated accordingly: section h-4 device manufacture date: 10-mar-2017.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information was received, and the following fields were updated accordingly: section d-9: device available for evaluation: yes section d-9: date returned to manufacturer: 20-jul-2021 section h-3: device evaluated by manufacturer: yes device evaluation: visual inspection under magnification revealed viscoelastic residue on the optic body and haptics and that the lens was received torn in half, which is consistent with what was reported by the customer.Based on the return condition of the lens, no further product evaluation could be performed.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.Historical data analysis: a search of complaints revealed that one (01) additional complaint folder was found as part of this production order (po) number.Although these complaint issues reported are related, the issue cannot be confirmed to be related to manufacturing; therefore, no escalations are required.Conclusion: as a result of the investigation, there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS CL IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11925802
Report Number2648035-2021-07918
Device Sequence Number3202774
Product Code HQL
UDI-Device Identifier05050474530843
UDI-Public(01)05050474530843(17)220310
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2022
Device Model NumberZ9002
Device Catalogue NumberZ900200275
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/06/2021
Supplement Date Received by Manufacturer08/24/2021
08/26/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date08/25/2021
08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PSCST30 SILVER CARTRIDGE LOT# CH14579
Patient Age72 YR